Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 24, 2014, 07:39:49 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647213
  • Total Topics: 49308
  • Online Today: 211
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Possiblity of med change....  (Read 2078 times)

0 Members and 1 Guest are viewing this topic.

Offline raroy273

  • Member
  • Posts: 126
  • Me
    • For amore about me....
Possiblity of med change....
« on: August 06, 2008, 01:44:48 PM »
Had my quartely check up this Monday and during the course of the conversation my PA brought up the possiblity of switching to Invirase and getting off of the Kaletra as long as my numbers looked fine.  I would LOVE to get off the Kaletra, I have not had a normal bowel movenment in over a year and that would be exciting to me.  Sorry to be graphic, but its a fact of life on this drug.  I did some reading on Invirase and from what I have read, it needs to be boosted w/ Novivir, the Kaletra already has this built in from what I understand, does the Invirase, or does it require another pill to take?  Also, it seems side effects are less and from what Paul told me they are less.  I am also fairly drug resistant, so with switching before the med fails does this limit me in drug choices later down the road?  If switching from the Kaletra makes it ineffective and makes it not an option later down the road then I'll put up with the gut issues.  Am I worring too much about this or just being concerned about leaving options open later down the road.  Can anyone shed light on switching?  I appreicate it.  Sorry to ramble on.....

Ryan
6/8/07 VL = 86,000 CD4 = 135
6/14/07 Started Combivir/Kaletra
6/29/07 VL = 364 CD4 = 351
8/30/07 VL =<50 CD4 = 156
9/19/07 VL=<50 CD4 = 361
12/3/07 VL = <50 CD4 = 250 14.3%
5/2/08 VL = <50 CD4 = 491 25%
8/4/08 VL = <50 CD4 = 292 21%
9/8/08 VL = <50 CD4= 331

Offline newt

  • Member
  • Posts: 3,886
  • the one and original newt
Re: Possiblity of med change....
« Reply #1 on: August 06, 2008, 08:47:49 PM »
Invirase is not as robust as Kaletra and has similar GI effects, thoiugh obviously this varies according to the indiviual.

If it has to be a PI ask about Reayataz

Resistance is important - Prezista may, therefore, be an option,among others

- matt
"The object is to be a well patient, not a good patient"

Offline atlq

  • Member
  • Posts: 518
Re: Possiblity of med change....
« Reply #2 on: August 06, 2008, 09:04:17 PM »
Second what Matt said, and maybe some people with Invirase experience could give some more info, but not only is Invirase not as robust as Kaletra ( both in terms of suppression and resistance) it also had awful gastrointestinal side effects on a lot of people...As Matt said, if resistance ain't an issue check out Reyataz...strong PI and better for your lipids than either Kaletra or Invirase...
ďKeep up the good work....   And God bless you.Ē
  --  Sarah Palin, to members of the Alaskan Independence Party, 2008

Offline Miss Philicia

  • Member
  • Posts: 24,421
  • celebrity poster, faker & poser
Re: Possiblity of med change....
« Reply #3 on: August 07, 2008, 12:37:14 AM »
I had just as bad, if not worse diarrhea from Invirase as I did on Kaletra, and between the two they are the PI's I was on the most.  In fact, at once point I was put on a type of salvage therapy where they had me on both Invirase and Kaletra together -- so imagine the horror.  They did this while we had to wait to get me on the Prezista clinical trial.  Not a pleasant year.  I was taking 20mg of immodium each day.
"Iíve slept with enough men to know that Iím not gay"

Offline raroy273

  • Member
  • Posts: 126
  • Me
    • For amore about me....
Re: Possiblity of med change....
« Reply #4 on: August 07, 2008, 09:19:21 AM »
Thanks for your input.  I'll have to talk to him more about it.  I wish I could take Reyetaz, but I am resistat to that.   :(  So thank you to who ever gave me this! 
6/8/07 VL = 86,000 CD4 = 135
6/14/07 Started Combivir/Kaletra
6/29/07 VL = 364 CD4 = 351
8/30/07 VL =<50 CD4 = 156
9/19/07 VL=<50 CD4 = 361
12/3/07 VL = <50 CD4 = 250 14.3%
5/2/08 VL = <50 CD4 = 491 25%
8/4/08 VL = <50 CD4 = 292 21%
9/8/08 VL = <50 CD4= 331

Offline freestate guy

  • Member
  • Posts: 36
Re: Possiblity of med change....
« Reply #5 on: August 07, 2008, 09:22:02 PM »
You may want to check out Isentress. When I made the switch from Kaletra primarily because of the diarreha, my ID doc said that if Isentress didn't work out, I could go back on Kaletra if I wanted because Kaletra doesn't have some of the resistance problems associated with other PIs. Fortunately, so far Isentress has been relatively symptom free for me since December and my numbers remain good. Not that I would go back on Kaletra ....unless I absolutely had too. I feel like I finally got my life back. Check with your doctor to verify what mine told me. There may be some good alternatives for you among the newer drugs.
Mitochondriac

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.